Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 165, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 2, 2024, 3:48 PM EDT for Bucks County, Chester County, Montgomery County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2024, 3:48 PM EDT (19:48 UTC)
- Expired
- Aug 2, 2024, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bucks County, PA, Chester County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 101 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
566
WUUS51 KPHI 021948
SVRPHI
PAC017-029-091-022030-
/O.NEW.KPHI.SV.W.0165.240802T1948Z-240802T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
348 PM EDT Fri Aug 2 2024
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Montgomery County in southeastern Pennsylvania...
Northwestern Bucks County in southeastern Pennsylvania...
Northeastern Chester County in southeastern Pennsylvania...
* Until 430 PM EDT.
* At 347 PM EDT, a severe thunderstorm was located over Pughtown, or
16 miles north of West Chester, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Norristown, Pottstown, Phoenixville, Lansdale, West Norriton, East
Norriton, Quakertown, Perkasie, Doylestown, Souderton, Bedminster,
Collegeville, Royersford, Chalfont, Trappe, Hatfield, Dublin,
Schwenksville, Green Lane, and Fricks.
This includes the following highways...
Pennsylvania Turnpike between mile markers 313 and 321.
Northeast Extension between mile markers 23 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 7569 4030 7565 4054 7524 4027 7500
4002 7563 4020 7576
TIME...MOT...LOC 1947Z 237DEG 28KT 4019 7564
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hoeflich2 follow-up statements
803
WWUS51 KPHI 022005
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
405 PM EDT Fri Aug 2 2024
PAC029-022014-
/O.CAN.KPHI.SV.W.0165.000000T0000Z-240802T2030Z/
Chester PA-
405 PM EDT Fri Aug 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHESTER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Pennsylvania.
LAT...LON 4051 7528 4032 7510 4018 7537 4014 7549
4016 7550 4015 7552 4021 7555 4020 7557
4024 7561 4022 7561 4029 7566
TIME...MOT...LOC 2004Z 234DEG 28KT 4025 7553
$$
PAC017-091-022030-
/O.CON.KPHI.SV.W.0165.000000T0000Z-240802T2030Z/
Montgomery PA-Bucks PA-
405 PM EDT Fri Aug 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN MONTGOMERY AND NORTHWESTERN BUCKS COUNTIES...
At 404 PM EDT, a severe thunderstorm was located near Schwenksville,
or 20 miles north of West Chester, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Pottstown, Phoenixville, Lansdale, Quakertown, Perkasie, Doylestown,
Souderton, Collegeville, Royersford, Chalfont, Trappe, Hatfield,
Dublin, Schwenksville, Green Lane, Fricks, Spring Mount,
Gilbertsville, Skippack, and Telford.
This includes Northeast Extension between mile markers 27 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4051 7528 4032 7510 4018 7537 4014 7549
4016 7550 4015 7552 4021 7555 4020 7557
4024 7561 4022 7561 4029 7566
TIME...MOT...LOC 2004Z 234DEG 28KT 4025 7553
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hoeflich465
WWUS51 KPHI 022022
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
422 PM EDT Fri Aug 2 2024
PAC017-091-022032-
/O.EXP.KPHI.SV.W.0165.000000T0000Z-240802T2030Z/
Montgomery PA-Bucks PA-
422 PM EDT Fri Aug 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY AND
NORTHWESTERN BUCKS COUNTIES WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Pennsylvania.
LAT...LON 4051 7528 4032 7510 4018 7537 4014 7549
4016 7550 4015 7552 4021 7555 4020 7557
4024 7561 4022 7561 4029 7566
TIME...MOT...LOC 2022Z 237DEG 28KT 4031 7541
$$
HoeflichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:41 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 2, 3:41 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
341 PM EDT Fri Aug 2 2024
.SYNOPSIS...
A few weak fronts and low pressure areas affect our area tonight
and much of Saturday. High pressure arrives for late in the
weekend and sticks around into Monday. A front moves through
Monday night but then stalls over the area Tuesday. A coastal
low may bring disturbed weather for the middle of next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
A Marginal Risk (1 of 5) for severe weather is in place across the
area at the moment. A Marginal (1 of 4) to Slight risk (2 of 4) is
in place for excessive rainfall. The Slight Risk is limited, mainly
near and northwest of the I-95 corridor. A large amount of buoyancy
can be seen in the soundings, but limited shear. PWATs are high and
exceeding 2.00"
Showers and thunderstorms will continue into the evening, marching
west to east. PoPs decrease tonight with the chance of fog
increasing. Lows will mainly be in the 70s with some 60s across the
southern Poconos.
Still going to be a hot one tomorrow, but not like today. Most
reporting sites at 3 pm had heat indices between 100 and 110.
Tomorrow, the forecast area is looking at 95 to 100. Heat
headlines will not be issued for Saturday at this time. More
thunderstorms are expected tomorrow with the potential for heavy
rain. All of the area is included in a Marginal Risk (1 of 5) for
both severe weather and excessive rainfall.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Frequent showers and thunderstorms will be around the area Saturday
night and then again Sunday/Sunday evening as a lingering upper
trough and weak surface systems continue across the region. There
are possibilities for both heavy rains and severe weather,
especially Saturday evening with high precipitable water levels
and some shear. The SPC has maintained a Marginal risk for
severe weather for Sat. n the latest Day2 outlook. It'll remain
hot and humid both days, but not as excessive as the past few.
Highs in the mid 80s and upper 80s for the most part with
moderate amounts of humidity expected. Generally, we'll have
high chance/low likely pops for Sat night/Sunday and then mostly
chance or slight chance pops for Sun night/Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The upper trough that arrives during the short term part of the
forecast remains across the area into late week and becomes better
defined as some tropical interaction occurs Wed/Thu.
The best news with regards to the long term will be the
disappearance of the excessive heat. Highs on Tue will be in
the upper 80s/low 90s, but after that the readings will drop
each day so that by Fri highs will be in the upper 70s and low
80s. These numbers will equate to below normal for early August.
Dew points will also scale back into the 60s, so more
comfortable air for the region, much needed.
Precipitation next week mostly revolves around the potential for
some interaction with a tropical system which will affect Florida
and the Southeast states late this weekend and into Monday. While
still not certain, the circulation of this system may move offshore
Wed/Thu and throw back some clouds and precip mostly to the S/E
areas. We'll continue with the highest chances for rain (high
chance/low likely) for Wed. The adjacent periods will have
chance pops too. Other than that, minor short waves in the flow
will bring slight chance for showers/tstms much of the period -
normal summer activity.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas...
Tonight...Organized showers and thunderstorms into the evening will
keep terminals sub-VFR for s period of time. But even as storms
move out, fog and low stratus look to keep many terminals in sub-VFR
territory, especially anywhere that saw rainfall earlier today.
Gusty winds possible in and around TSRA, but winds should
calm to less than 5kts overnight once storms depart.
Saturday...A rinse and repeat kind of day. Some fog or low clouds in
the morning will likely cause restrictions. Turning VFR later in
the morning. Showers and thunderstorms developing in the afternoon
causing sub-VFR conditions.
Outlook...
Sat night thru Sun night... MVFR or IFR at times in showers and
tstms, other than that VFR.
Monday/Tuesday... Mostly VFR.
Wednesday... Lower CIGS/VSBYs possible with rains and tstms.
&&
.MARINE...
Tonight...Sub-SCA conditions expected. S to SW winds 10 to 15 kt
with gusts up to 20 kt, diminishing to 5 to 10 kt after midnight.
Seas 3 to 4 ft.
Saturday...SCA conditions expected to develop in the afternoon. S
to SW winds increasing to 15 to 20 kt with gusts up to 25 kt. Seas 3
to 5 ft.
Outlook...
Saturday night... SCA conditions diminishing overnight.
Scattered showers/tstms.
Sunday thru Tuesday... Overall, sub-SCA with scattered showers
and tstms Sunday and Sunday night. More widely scattered tstms
possible Tuesday also.
Rip Currents...
For the rest of today, there is a LOW risk for the development
of dangerous rip currents for both the Jersey Shore and for the
Delaware Beaches. South winds will average 10 to 15 mph. Wave
heights in the surf zone will be 2 feet with a period around 7
seconds.
For Saturday, South to southwest winds increase to 15 to 20 mph with
waves in the surf zone increasing to around 3 feet. We will also be
within a day of the new Moon. For these reasons, will forecast a
MODERATE risk for the development of dangerous rip currents for the
NJ shore with the exception of Monmouth County where the risk will
be LOW. The Delaware Beaches will also have a LOW risk for
dangerous rip currents.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 8 PM EDT this evening for PAZ070-
071-104-106.
Heat Advisory until 8 PM EDT this evening for PAZ060>062-
101>103-105.
NJ...Excessive Heat Warning until 8 PM EDT this evening for NJZ010-
012-013-015>019-021.
Air Quality Alert until 11 PM EDT this evening for NJZ001-
007>010.
Heat Advisory until 8 PM EDT this evening for NJZ001-007>009-
020-022-023-027.
DE...Excessive Heat Warning until 8 PM EDT this evening for
DEZ001>003.
MD...Excessive Heat Warning until 8 PM EDT this evening for MDZ012-
015-019-020.
MARINE...Small Craft Advisory from 2 PM Saturday to 6 AM EDT Sunday for
ANZ450>455.
&&
SYNOPSIS...OHara
NEAR TERM...Kruzdlo
SHORT TERM...OHara
LONG TERM...OHara
AVIATION...Kruzdlo/OHara
MARINE...Kruzdlo/OHaraIn the hours before
Local storm report, Aug 2, 3:08 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
308 PM EDT Fri Aug 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM Tstm Wnd Dmg 1 ESE Albany Twp 40.62N 75.87W
08/02/2024 Berks PA Fire Dept/Rescue
Trees and wires down along Route 143 and
Hawk Mountain Road with wires sparking. Time
estimated from radar.
&&
HoeflichLocal storm report, Aug 2, 3:09 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
309 PM EDT Fri Aug 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM Tstm Wnd Dmg 1 SSE Lenhartsville 40.56N 75.88W
08/02/2024 Berks PA Fire Dept/Rescue
Wires down along Route 143 in Greenwich
Township, PA. Time estimated from radar.
&&
HoeflichLocal storm report, Aug 2, 3:11 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
311 PM EDT Fri Aug 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM Tstm Wnd Dmg 1 SW Maiden Creek 40.44N 75.92W
08/02/2024 Berks PA Fire Dept/Rescue
Wires down along Snyder Road and Leesport
Avenue in Ontelaunee Township, PA. Time
estimated from radar.
&&
HoeflichLocal storm report, Aug 2, 3:12 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
312 PM EDT Fri Aug 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM Tstm Wnd Dmg Penn Twp 40.47N 76.07W
08/02/2024 Berks PA Fire Dept/Rescue
Trees and wires down on Irish Creek Road.
Time estimated from radar.
&&
HoeflichThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:17 AM EDT | Excessive Heat Warning | PHI | Bucks, Delaware, Montgomery, Philadelphia | 16 hr |
| Aug 2, 2:23 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh | 52 min |
| Aug 2, 2:30 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 45 min |
| Aug 2, 3:08 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 52 min |
| Aug 2, 3:44 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 61 min |
| Aug 2, 4:32 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 24 min |
| Aug 2, 5:51 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Philadelphia | 39 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.